Tennessee, 2013Winter Weather in Tennessee, February 2 to 3, 2013
February 2 to 3, 2013 · NWS OHX · 9 events in 9 counties and zones
Another round of snowfall moved into Middle Tennessee during the early morning hours of February 2 and spread across the area into the morning hours on February 3. Temperatures warmed above freezing and changed the snow over to rain across much of Middle Tennessee during the day on February 2, but the Cumberland Plateau area remained below freezing and no changeover occurred.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of snowfall moved into Middle Tennessee during the early morning hours of February 2 and spread across the area into the morning hours on February 3. Temperatures warmed above freezing and changed the snow over to rain across much of Middle Tennessee during the day on February 2, but the Cumberland Plateau area remained below freezing and no changeover occurred. Snowfall amounts up to 2 inches were reported in several area, with significant impacts to travel due to snow on roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 2, 3:31 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 2, 3:31 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 AM CST SAT FEB 2 2013
.DISCUSSION...
MOISTURE STARVED CLIPPER SYSTEM APPROACHING MIDDLE TN FROM THE
NW. NO PRECIP MAKING IT TO THE GROUND UPSTREAM FROM US BUT LATEST
SHORT RANGE GUIDANCE CONTS TO ADVERTISE AT LEAST SOME LIGHT PRECIP
DVLPG THIS MORNING. USED A COMPROMISE OF THE WETTER GFS/DRIER NAM
FOR THE FCST THIS MORNING. FCST SOUNDING STILL SUPPORT SNOW OVER
ALL BUT THE SW (FREEZING RAIN/SLEET) THRU MIDDAY THEN A TRANSITION TO
ALL RAIN EVERYWHERE BUT THE PLATEAU. WILL CONTINUE WWA OVER THE
PLATEAU BUT HV REDUCED SNOW AMOUNTS SLIGHTLY DUE TO OVERALL
DRYNESS OF SYSTEM. ELSW COULD HAVE SOME SPOTTY LIGHT ACCUMULATIONS
OF SNOW/SLEET BUT NOT EXPECTING HUGE IMPACTS. WILL CONTINUE TO
ADVERTISE VIA SPS. TEMPERATURES ARE TRICKY TODAY AS MODERATE SW
FLOW COULD REALLY PUSH TEMPS UP WITH SPOTTY PRECIP. I RAISED A DEG
OR 2 FROM PREV VALUES AND LATER SHIFT WL HV TO WATCH TRENDS CLOSELY.
ANOTHER WEAK CLIPPER SYSTEM WILL AFFECT MAINLY THE NE TNGT WITH
ADDITIONAL LIGHT ACCUMS PSBL. THINK THERE WILL BE A DECENT BREAK
IN THE PRECIP LATE TODAY INTO THE EVENING SO WITH A FAIR AMOUNT OF
UNCERTAINTY ELECTED TO NOT XTND THE ADVSRY THRU THE OVERNIGHT.
GUIDANCE TEMPS LOOK RSNBL.
ANOTHER WEAK SYSTEM SHEARS THRU MONDAY WITH LOW RAIN CHANCES.
MAINLY DRY THEN WITH MODERATING TEMPERATURES THRU THE WORKWEEK
WITH MOISTURE INCREASING AGAIN LATE WEEK/NEXT WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 44 28 43 26 / 50 10 10 10
CLARKSVILLE 42 26 41 24 / 50 10 10 10
CROSSVILLE 36 27 38 22 / 70 30 20 10
COLUMBIA 46 29 46 27 / 50 10 10 10
LAWRENCEBURG 47 29 48 26 / 50 10 10 10
WAVERLY 44 27 44 26 / 50 10 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ010-
011-031>034-065-066-079-080.
&&
JOHNSTONE
Hazardous weather outlook, Feb 1, 4:35 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CST FRI FEB 1 2013
TNZ010-011-031>034-065-066-079-080-022245-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-
GRUNDY-VAN BUREN-
435 PM CST FRI FEB 1 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE CUMBERLAND PLATEAU
ON SATURDAY. SNOW IS EXPECTED WITH 1 TO 2 INCH ACCUMULATIONS...AND
LOCALLY 3 INCH AMOUNTS. TEMPERATURES MAY WARM ENOUGH FOR SOME RAIN
TO MIX WITH THE SNOW BY LATE AFTERNOON.
HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED WITH FREEZING TEMPERATURES
THROUGH MUCH OF THE DAY.
HAZARDOUS TRAVEL MAY CONTINUE INTO SATURDAY NIGHT...WITH SOME
LINGERING SNOW SHOWERS.
MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
TNZ005>009-022>030-056>064-075-077-078-093>095-022245-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-
BEDFORD-COFFEE-WARREN-WAYNE-LAWRENCE-GILES-
435 PM CST FRI FEB 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTRY WEATHER IS EXPECTED TO DEVELOP ACROSS MID TENNESSEE SATURDAY
MORNING...MAINLY IN THE FORM OF SNOW. SOME SLEET AND FREEZING RAIN
WILL BE POSSIBLE AS WELL. THE PRECIPITATION WILL TRANSITION TO
RAIN FROM WEST TO EAST THROUGH THE DAY...ALTHOUGH LOCATIONS NEAR
THE CUMBERLAND PLATEAU MAY CONTINUE TO HAVE SNOW WELL INTO THE
AFTERNOON. ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE INCH FOR
MOST OF MIDDLE TENNESSEE. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR THE CUMBERLAND PLATEAU WHERE 1 TO 3 INCHES OF SNOW WILL ACCUMULATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
13
In the hours before
Special weather statement, Feb 1, 10:56 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1056 PM CST FRI FEB 1 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-021800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1056 PM CST FRI FEB 1 2013
...A LOW PRESSURE AREA IS EXPECTED TO BRING A WINTRY MIX OF
PRECIPITATION TO THE MID STATE ON SATURDAY...
...A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR SATURDAY
FOR THE CUMBERLAND PLATEAU REGION...
ANOTHER ROUND OF WINTRY PRECIPITATION IS EXPECTED TO DEVELOP IN
MIDDLE TENNESSEE TOWARD SUNRISE ON SATURDAY...RESULTING IN THE
POTENTIAL FOR SOME SLIPPERY ROADS...ESPECIALLY ALONG THE
CUMBERLAND PLATEAU. THE TEMPERATURES ARE FORECAST TO START OUT
AROUND SUNRISE IN THE MIDDLE AND UPPER 20S. THEREFORE...ANY
PRECIPITATION THAT FALLS EARLY TO MID MORNING ON SATURDAY WILL
STAND A GOOD CHANCE OF PRODUCING ICY SPOTS ALONG AREA ROADWAYS.
WITH COLD AIR ALREADY IN PLACE...YOU CAN EXPECT THE PRECIPITATION
TO START OUT AS ALL SNOW...OR A SNOW AND SLEET MIX...OVER MOST OF
THE MID STATE. THE ONLY EXCEPTION WILL BE OVER THE SOUTHWEST...
AROUND LINDEN...LAWRENCEBURG...AND WAYNESBORO...WHERE THERE WILL
BE A CHANCE FOR A MIX OF RAIN...FREEZING RAIN...AND SLEET.
WARMER AIR IS FORECAST TO WORK ITS WAY IN FROM THE SOUTH AND WEST
DURING THE DAY TOMORROW...LIKELY CHANGING THE PRECIPITATION OVER
WESTERN AREAS TO A RAIN AND SLEET MIX BY EARLY AFTERNOON. THE
TEMPERATURE AT NASHVILLE IS FORECAST TO SLIP ABOVE THE FREEZING
MARK DURING THE LATE MORNING. BY MID-AFTERNOON...MOST OF THE
PRECIPITATION WEST AND SOUTH OF THE HIGHLAND RIM AND CUMBERLAND
PLATEAU WILL LIKELY BE ALL RAIN...INCLUDING THE NASHVILLE METRO AREA.
HOWEVER...SNOW IS LIKELY TO CONTINUE ALONG THE CUMBERLAND PLATEAU
THROUGH AT LEAST MID-AFTERNOON...ALLOWING FOR BETWEEN ONE AND
TWO INCHES OF SNOW TO ACCUMULATE...AND POSSIBLY AS MUCH AS THREE
INCHES IN SOME ISOLATED LOCATIONS MAINLY ACROSS NORTHERN PORTIONS
AND THE HIGHER ELEVATIONS OF THE CUMBERLAND PLATEAU REGION. AS A
RESULT...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE PLATEAU
FOR SATURDAY.
SNOW AMOUNTS OVER THE REST OF THE MID-STATE...WEST OF THE CUMBERLAND
PLATEAU...ARE EXPECTED TO RANGE FROM A DUSTING TO AROUND A HALF INCH...
BEFORE IT MELTS IN THE RAIN LATER IN THE DAY.
31
Special weather statement, Feb 2, 3:57 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST SAT FEB 2 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-022200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
357 AM CST SAT FEB 2 2013
...A WINTRY MIX OF PRECIPITATION EXPECTED FOR PORTIONS OF THE
MID STATE TODAY...
...A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE
CUMBERLAND PLATEAU REGION TODAY...
A WINTRY MIX OF PRECIPITATION IS EXPECTED TO DEVELOP ACROSS MIDDLE
TENNESSEE THIS MORNING...BRINGING THE POTENTIAL FOR SLIPPERY ROADS
AND ICY CONDITIONS...ESPECIALLY OVER THE CUMBERLAND PLATEAU.
TEMPERATURES THIS MORNING ARE IN THE LOW TO MIDDLE 20S...SO ANY
PRECIPITATION THAT FALLS WILL STAND A GOOD CHANCE OF PRODUCING
ICY SPOTS ON UNTREATED ROADS AND SURFACES.
WITH COLD AIR ALREADY IN PLACE...EXPECT PRECIPITATION TO START
OUT AS ALL SNOW...OR A SNOW AND SLEET MIX...OVER MOST OF THE MID
STATE. THE ONLY EXCEPTION WILL BE OVER THE SOUTHWEST PORTIONS OF
THE MID-STATE...AROUND LINDEN...LAWRENCEBURG...AND WAYNESBORO...
WHERE THERE WILL BE A CHANCE FOR A MIX OF RAIN...FREEZING
RAIN...AND SLEET.
WARMER AIR IS FORECAST TO WORK ITS WAY IN FROM THE SOUTH AND WEST
DURING THE DAY...LIKELY CHANGING THE PRECIPITATION OVER WESTERN
AREAS TO A RAIN AND SLEET MIX BY EARLY AFTERNOON. THE TEMPERATURE
AT NASHVILLE IS FORECAST TO RISE ABOVE THE FREEZING MARK DURING
THE LATE MORNING. BY MID-AFTERNOON...MOST OF THE PRECIPITATION
WEST AND SOUTH OF THE HIGHLAND RIM AND CUMBERLAND PLATEAU WILL
LIKELY BE ALL RAIN...INCLUDING THE NASHVILLE METRO AREA.
HOWEVER...SNOW IS LIKELY TO CONTINUE ALONG THE CUMBERLAND PLATEAU
ALLOWING FOR ONE TO TWO INCHES OF SNOW TO ACCUMULATE...WITH AS
MUCH AS THREE INCHES POSSIBLE IN ISOLATED LOCATIONS. AS A
RESULT...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE PLATEAU
TODAY.
SNOW AMOUNTS OVER THE REST OF THE MID-STATE...WEST OF THE CUMBERLAND
PLATEAU...ARE EXPECTED TO RANGE FROM A DUSTING TO AROUND A HALF INCH...
BEFORE IT MELTS IN THE RAIN LATER IN THE DAY.
05
Winter Weather, Williamson
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Williamson forecast zone
- Reported by
- Social Media
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Reports from Facebook indicated 1 to 2 inches of snow across Williamson County, with the heaviest amounts in Fairview and Brentwood. This snow resulted in significant impacts to travel across the county, with several road closures including major roadways such as Interstate 65 and Highway 840.
Winter Weather, Rutherford
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Rutherford forecast zone
- Reported by
- Social Media
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Reports from Facebook and Twitter indicated up to 1 inch of snow across Rutherford County. This snowfall resulted in significant impacts to travel across the county, with several roadways closed due to being snow covered and icy.
Winter Weather, Davidson
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Davidson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
NWS employees reported up to 1 inch of snow accumulation across Davidson County. This snow resulted in significant impacts to travel, with some roadways closed due to being snow covered and icy.
Winter Weather, Wilson
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Wilson forecast zone
- Reported by
- Social Media
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
Reports from Twitter indicated up to 1 inch of snow accumulation across Wilson County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
Winter Weather, Bedford
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Bedford forecast zone
- Reported by
- Social Media
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Reports from Twitter indicated up to 1 inch of snow accumulation across Bedford County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
Winter Weather, Giles
- When
- February 2, 4:00 AM CST to 10:00 AM CST
- Where
- Giles forecast zone
- Reported by
- Social Media
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Reports from Twitter indicated up to one half inch of snow accumulation across Giles County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
Winter Weather, Macon
- When
- February 2, 4:00 AM CST to February 3, 8:00 AM CST
- Where
- Macon forecast zone
- Reported by
- Social Media
- Coordinates
- 36.532, -86.007 (the zone’s center; the record gives no point)
Reports from Twitter and the public indicated up to one inch of snow accumulation across Macon County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
Winter Weather, Fentress
- When
- February 2, 6:00 AM CST to February 3, 8:00 AM CST
- Where
- Fentress forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Emergency management and CoCoRaHS reports indicated one to two inches of snow accumulation across Fentress County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
Winter Weather, Overton
- When
- February 2, 6:00 AM CST to February 3, 8:00 AM CST
- Where
- Overton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Reports from spotters indicated up to one inch of snow accumulation across Overton County. This snow resulted in significant impacts to travel due to snow covered and icy roadways.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New York, February 2, 201330 injured · 1 event
- Avalanche in Colorado, February 2, 20131 death · 2 injured · 1 event
- Heavy Snow and Winter Weather in Indiana, February 2, 20131 death · 5 events
- Winter Weather in Delaware, February 2 to 3, 20133 injured · 4 events
- Blizzard in North Dakota, February 2, 201311 events
- Winter Weather in New Jersey, February 2 to 3, 201311 events
- Winter Weather and Sleet in Alabama, February 2, 20139 events
- Heavy Snow in Georgia, February 2, 20138 events
- Winter Weather in Tennessee, February 2, 20137 events
- Winter Weather in Kentucky, February 2 to 3, 20136 events
- Winter Weather in West Virginia, February 2 to 3, 20136 events
- Winter Weather in Pennsylvania, February 2 to 3, 20136 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 428180, 428181, 428182, 428183, 428184, 428185, 428187, 428186, 428188.